Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Weakness, abdominal pain, nausea and spotting after abortion. What's going on?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
post abortion complicationI'm a 21 year old female that had an abortion the 3rd of October, 2013. I experienced intense pain durring the procedure that the doctor said was unusual. I experienced terrible cramping for the next 2 weeks and was forced to stay in bed and was prescribed narcotics for the pain. I eventually started feeling a bit better but never stopped bleeding. Ive had sex twice since the procedure and each time caused me to get really sick and made the bleeding worse. When I get my period (or what I assume is my period) I go through a super tampon every hour. Currently my symptoms are extremely weakness, abdominal pain, nausea, and spotting. I went to the hospital finally and the doctor didn't seem to have knowledge in this area and concluded I had abnormal bleeding of the uterus. I have no idea what's going on with me now and left the hospital just as confused as before.
Posted Wed, 20 Feb 2013 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The pain in the lower abdomen after an abortion is likely to be due to a pelvic infection. The irregular and heavy bleeding that you are having can be related to mild retained products in the uterus or a hormonal imbalance causing dysfunctional uterine bleeding.
You need to have an ultrasound scan of the lower abdomen to detect the exact cause of this pain and bleeding.
In case there are no retained products in the uterus then hormonal treatment like oral pills will help you. You need to consult your gynecologist for proper guidance and treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor